oalib
Search Results: 1 - 10 of 100 matches for " "
All listed articles are free for downloading (OA Articles)
Page 1 /100
Display every page Item
The Lusternik-Schnirelmann category for a differentiable stack  [PDF]
Samirah Alsulami,Hellen Colman,Frank Neumann
Mathematics , 2015,
Abstract: We introduce the notion of Lusternik-Schnirelmann category for differentiable stacks and establish its relation with the groupoid Lusternik-Schnirelmann category for Lie groupoids.
The Lusternik-Schnirelmann Category of Sp(3)  [PDF]
Lucía Fernández-Suárez,Antonio Gómez-Tato,Jeffrey Strom,Daniel Tanré
Mathematics , 2001,
Abstract: We show that the Lusternik-Schnirelmann category of the symplectic group Sp(3) is 5. This L-S category coincides with the cone length and the stable weak category.
Small values of the Lusternik-Schnirelmann category for manifolds  [PDF]
Alexander N. Dranishnikov,Mikhail G. Katz,Yuli B. Rudyak
Mathematics , 2008,
Abstract: We prove that manifolds of Lusternik-Schnirelmann category 2 necessarily have free fundamental group. We thus settle a 1992 conjecture of Gomez-Larranaga and Gonzalez-Acuna, by generalizing their result in dimension 3, to all higher dimensions. We also obtain some general results on the relations between the fundamental group of a closed manifold M, the dimension of M, and the Lusternik-Schnirelmann category of M, and relate the latter to the systolic category of M.
On Lusternik-Schnirelmann Category of Connected Sums  [PDF]
Robert Newton
Mathematics , 2012,
Abstract: In this paper we estimate the Lusternik-Schnirelmann category of the connected sum of two manifolds through their categories. We achieve a more general result regarding the category of a quotient space X/A where A is a suitable subspace of X.
The Lusternik-Schnirelmann category of a Lie groupoid  [PDF]
Hellen Colman
Mathematics , 2009,
Abstract: We propose a new homotopy invariant for Lie groupoids which generalizes the classical Lusternik-Schnirelmann category for topological spaces. We use a bicategorical approach to develop a notion of contraction in this context. We propose a notion of homotopy between generalized maps given by the 2-arrows in a certain bicategory of fractions. This notion is invariant under Morita equivalence. Thus, when the groupoid defines an orbifold, we have a well defined LS-category for orbifolds. We prove an orbifold version of the classical Lusternik-Schnirelmann theorem for critical points.
The Lusternik-Schnirelmann category of metric spaces  [PDF]
Tulsi Srinivasan
Mathematics , 2014,
Abstract: We extend the theory of the Lusternik-Schnirelmann category to general metric spaces by means of covers by arbitrary subsets. We also generalize the definition of the strict category weight. We show that if the Bockstein homomorphism on a metric space is non-zero, then its LS-category is at least two, and use this to compute the category of Pontryagin surfaces. Additionally, we prove that a Polish space with LS-category $n$ can be presented as the inverse limit of ANR spaces of category at most $n$.
On the Lusternik-Schnirelmann category of Peano continua  [PDF]
Tulsi Srinivasan
Mathematics , 2012, DOI: 10.1016/j.topol.2013.07.005
Abstract: We define the LS-category cat_g by means of covers of a space by general subsets, and show that this definition coincides with the classical Lusternik-Schnirelmann category for compact metric ANR spaces. We apply this result to give short dimension theoretic proofs of the Grossman-Whitehead theorem and Dranishnikov's theorem. We compute cat_g for some fractal Peano continua such as Menger spaces and Pontryagin surfaces.
On the Lusternik-Schnirelmann category of symmetric spaces of classical type  [PDF]
Mamoru Mimura,Kei Sugata
Mathematics , 2009, DOI: 10.2140/gtm.2008.13.323
Abstract: We determine the Lusternik-Schnirelmann category of the irreducible, symmetric Riemann spaces SU(n)/SO(n) and SU(2n)/Sp(n) of type AI and AII respectively.
The product formula for Lusternik-Schnirelmann category  [PDF]
Joseph Roitberg
Mathematics , 2001, DOI: 10.2140/agt.2001.1.491
Abstract: If C=C_\phi denotes the mapping cone of an essential phantom map \phi from the suspension of the Eilenberg-Mac Lane complex K=K(Z,5) to the 4-sphere S=S^4 we derive the following properties: (1) The LS category of the product of C with any n-sphere S^n is equal to 3; (2) The LS category of the product of C with itself is equal to 3, hence is strictly less than twice the LS category of C. These properties came to light in the course of an unsuccessful attempt to find, for each positive integer m, an example of a pair of 1-connected CW-complexes of finite type in the same Mislin (localization) genus with LS categories m and 2m. If \phi is such that its p-localizations are inessential for all primes p, then by the main result of [J. Roitberg, The Lusternik-Schnirelmann category of certain infinite CW-complexes, Topology 39 (2000), 95-101], the pair C_*, C where C_*= S wedge \Sigma ^2 K, provides such an example in the case m=1.
Detecting Elements and Lusternik--Schnirelmann Category of 3-Manifolds  [PDF]
John Oprea,Yuli Rudyak
Mathematics , 2001,
Abstract: In this paper, we give a new simplified calculation of the Lusternik-Schnirelmann category of closed 3-manifolds. We also describe when 3-manifolds have detecting elements and prove that 3-manifolds satisfy the equality of the Ganea conjecture.
Page 1 /100
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.